Alert archive / New Mexico / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 50, NWS Albuquerque, NM

August 13, 2011Colfax County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Aug 13, 2011, 3:38 PM MDT for Colfax County, New Mexico. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 13, 2011, 3:38 PM MDT (21:38 UTC)
Expired
Aug 13, 2011, 4:15 PM MDT
In force
37 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon

County Colfax County, NM

The radar

The Pueblo radar (KPUX), 170 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.6 hours before the alert went out and 285 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2011-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2011-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2148 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
-10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

353 
WUUS55 KABQ 132138
SVRABQ
NMC007-132215-
/O.NEW.KABQ.SV.W.0050.110813T2138Z-110813T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
338 PM MDT SAT AUG 13 2011

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL COLFAX COUNTY IN NORTHEAST NEW MEXICO

* UNTIL 415 PM MDT

* AT 337 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  SUGARITE CANYON STATE PARK...OR ABOUT NEAR RATON...AND MOVING WEST
  AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  NORTH CENTRAL COLFAX COUNTY NEAR THE COLORADO BORDER.

THIS WILL IMPACT INTERSTATE 25 BETWEEN MILE MARKERS 449 AND 460...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS SEVERE THUNDERSTORM IS CAPABLE OF VERY LARGE HAIL WHICH CAN
CAUSE INJURY AND PROPERTY DAMAGE. TAKE SHELTER NOW.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN ALBUQUERQUE.

&&

LAT...LON 3700 10422 3684 10436 3684 10459 3699 10472
      3700 10471
TIME...MOT...LOC 2138Z 109DEG 8KT 3696 10445

$$

DPORTER
2 follow-up statements
782 
WWUS55 KABQ 132201
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
401 PM MDT SAT AUG 13 2011

NMC007-132215-
/O.CON.KABQ.SV.W.0050.000000T0000Z-110813T2215Z/
COLFAX-
401 PM MDT SAT AUG 13 2011

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
COLFAX COUNTY UNTIL 415 PM MDT...

AT 358 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR RATON...MOVING SOUTHWEST AT 5 MPH.

* LOCATIONS IMPACTED INCLUDE...
  INTERSTATE 25 BETWEEN MILE MARKERS 449 AND 460...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INSIDE A STURDY
BUILDING AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3699 10430 3684 10436 3684 10459 3699 10463
TIME...MOT...LOC 2201Z 038DEG 3KT 3692 10448

$$

DPORTER
844 
WWUS55 KABQ 132213
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
413 PM MDT SAT AUG 13 2011

NMC007-132224-
/O.EXP.KABQ.SV.W.0050.000000T0000Z-110813T2215Z/
COLFAX-
413 PM MDT SAT AUG 13 2011

...SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 415 PM MDT FOR NORTH
CENTRAL COLFAX COUNTY...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM HAS WEAKENED AND WAS NO LONGER SEVERE...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT HEAVY RAINS...
SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE FROM THIS THUNDERSTORM.

LAT...LON 3699 10430 3684 10436 3684 10459 3699 10463
TIME...MOT...LOC 2214Z 038DEG 3KT 3691 10449

$$

DPORTER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 3:03 PM MDT, 35 minutes earlier.

Area forecast discussion, Aug 13, 3:03 PM MDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
303 PM MDT SAT AUG 13 2011

.DISCUSSION...
THE 594 DM 500 MB HIGH CENTERED OVER NORTH CENTRAL NM THAT HAS
BEEN SQUELCHING CONVECTIVE ACTIVITY OVER NORTHERN NM WILL SHIFT EAST
TOWARDS THE OK/TK PANHANDLES AND NW TEXAS BY TOMORROW MORNING.  THIS
WILL ALLOW FOR A TEMPORARY INCREASE IN MOISTURE AND PRECIPITATION
TODAY AND TOMORROW.

THE 12Z KABQ SOUNDING MEASURED 0.97 INCHES PWAT WITH WEST SOUTHWEST
WINDS ALOFT ABOVE 400 MB...VARIABLE WINDS BELOW 400 MB AND A STRONG
STABLE LAYER BETWEEN 500 MB TO 400 MB.  THE PWAT IS BELOW AVERAGE
BUT ATMOSPHERIC MOISTURE SHOULD INCREASE TODAY AS SOUTHEASTERLY FLOW
BEGINS TO DEVELOP WITH THE MOVEMENT EAST OF THE DOMINANT UPPER HIGH
COMBINED WITH THE MOISTURE ADVECTION BEHIND THE BACKDOOR COLD FRONT.
IN ADDITION...EXPECT THE STABLE LAYER TO WEAKEN AS WELL WITH THE
MOVEMENT OF THE UPPER HIGH COMBINED WITH SOME WEAK UPPER/MID LEVEL
PERTURBATIONS MOVING AROUND THE PERIPHERY OF THE HIGH AND OVER NM.
MODELS VARY IN THE AREAL COVERAGE OF PRECIPITATION GENERATED WITH
THIS INCREASED MOISTURE ADVECTION TODAY AND TOMORROW.  WITH THE
ASSISTANCE OF THE BACKDOOR FRONT AND THE MOVEMENT OF THE UPPER
HIGH...CONFIDENCE IS HIGH THAT PRECIPITATION CHANCES AND AREAL
COVERAGE WILL INCREASE THROUGH THIS EVENING AND CONTINUE SUNDAY
AFTERNOON AND EVENING.  BEST CHANCES FOR PRECIPITATION TODAY AND
TOMORROW IS ACROSS THE GILA MOUNTAINS IN THE SOUTHWEST...ALONG THE
CONTINENTAL DIVIDE INCLUDING THE ZUNIS...CHUSKAS AND SOUTHERN SAN
JUAN MOUNTAINS AND ADJACENT SLOPES AND PLAINS.  THE SANGRE DE
CRISTOS...SANDIA...MANZANO AND SACRAMENTO MOUNTAINS AND ADJACENT
SLOPES AND PLAINS SHOULD ALSO RECEIVE PRECIPITATION.

HOWEVER...MOISTURE WANES MONDAY EVENING AS STRONG 500 MB RIDGE
SHIFTS TO SOUTHERN NEW MEXICO AND DRY WESTERLIES INTRUDE ACROSS
CENTRAL AND NORTHERN NEW MEXICO. THE BULK OF NEXT WEEK SHOULD BE
DRY.  MODELS FORECAST A STRONG 596 DM 500 MB HIGH TO DEVELOP AND
DRIFT AROUND CENTRAL NEW MEXICO THROUGHOUT THE WEEK.  THIS UPPER
HIGH WILL INHIBIT CONVECTION...GENERATE ABOVE NORMAL TEMPERATURES
AND LIMIT PRECIPITATION TO ISOLATED AREAL COVERAGE MOSTLY ACROSS THE
SOUTH AND SOUTHWEST REGIONS OF THE NM.

BENNETT

&&

.AVIATION...
SHOWERS AND THUNDERSTORMS CREATING GUSTY SFC WINDS OF 25 KTS TO AS
MUCH AS 45 KTS...LIGHTNING STRIKES...RAIN REDUCED VISIBILITIES AND
BRIEF AND LOCALIZED MVFR OCCURRENCES WILL BE THE MAIN AVIATION
HAZARDS INTO THE EVE HOURS. MOST NUMEROUS AND LIKELY OCCURRENCES OF
SAME SHOULD CONTINUE TO BE NEAR AND ABOUT 100 MILES EITHER SIDE OF
THE SANGRE DE CRISTOS AND ALSO SW OF A LINE FROM ROUGHLY RUIDOSO TO
ABQ TO FMN. ISOLATED INSTANCES OF SMALL HAIL ALSO POSSIBLE. STORMS
WILL MOSTLY DISSIPATE EAST OF THE CENTRAL MTS AFTER 06Z BUT SHOULD
LINGER TO SOME DEGREE OVER THE WEST ALL NIGHT.

NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. 43

&&

.FIRE WEATHER...
FAVORABLE PATTERN STILL SEEMS TO BE SETTING UP OVER THE REGION
THROUGH MONDAY FOR GOOD PORTION OF WESTERN AND PERHAPS NORTHERN NM
TO RECIEVE MODERATE TO OCCASIONALLY HEAVY RAINFALL...PARTICULARLY
OVER THE HIGH TERRAIN. SITUATION MORE MARGINAL FOR CENTRAL AND
ESPECIALLY EASTERN SECTIONS...BUT NO OUT OF THE QUESTION. PEAK DAYS
PROBABLY SUNDAY WEST OF RIO GRANDE AND MONDAY EAST OF DIVIDE TO
ROUGHLY CENTRAL MTN CHAIN. RH RECOVERIES WILL AVERAGE GOOD TO
EXCELLENT ALL AREAS AS COVERAGE OF STORMS INCREASES OVER THE WEEKEND
WITH MIN RH VALUES HIGHER THAN THE PAST FEW DAYS AS WELL. BURN SCARS
IN WESTERN NM WILL HAVE THE GREATEST THREAT FOR FLASH FLOODING
THROUGH THIS PERIOD.

THE UPPER HIGH WILL SHIFT BACK TO THE WEST OVER SOUTHERN CALIFORNIA
AND ARIZONA EARLY NEXT WEEK...ALLOWING FOR WEST TO NORTHWEST FLOW TO
DEVELOP OVER AT LEAST THE NORTHWEST HALF OF NM BEGINNING LATE MONDAY
OR TUESDAY..MEANING A SIGNIFICANT DRYING TREND OVER THAT PART OF NM.
THE UPPER HIGH THEN SHIFTS EAST DIRECTLY OVER NM AND BECOMES FIRMLY
ENTRENCHED OVER THE AREA UNTIL LATE WEEK OR NEXT WEEKEND. THIS
WILL ALLOW FOR UNSEASONABLY LOW MIN RH VALUES FOR MID AUGUST AND
ABOVE TO WELL ABOVE NORMAL MAX TEMPS. NIGHTTIME TEMPS WILL BE COOLER
DUE TO THE DRY AIR WITH INVERSION PATTERNS DOMINATING MID SLOPE RH
VALUES. STORM CHANCES WILL BE RELEGATED TO THE VCNTY OF HIGH TERRAIN
WITH VALUES WELL BELOW CLIMATOLOGY. HIGH HAINES VALUES AND GOOD TO
EXCELLENT VENTILATION RATES WILL ALSO ACCOMPANY THIS PATTERN FOR AT
LEAST THE NORTHWEST HALF OF THE STATE.

43

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  67  82  63  86 /  30  50  40  20
DULCE...........................  56  78  55  80 /  40  70  60  30
CUBA............................  59  79  58  79 /  40  60  60  40
GALLUP..........................  61  75  58  79 /  50  60  50  20
EL MORRO........................  57  72  55  75 /  60  70  60  30
GRANTS..........................  61  78  58  80 /  50  60  60  30
QUEMADO.........................  60  76  58  78 /  60  70  60  50
GLENWOOD........................  65  83  65  85 /  40  60  50  30
CHAMA...........................  53  72  52  72 /  50  80  60  40
LOS ALAMOS......................  63  76  63  76 /  50  60  60  30
PECOS...........................  59  75  59  74 /  60  60  70  30
CERRO/QUESTA....................  55  77  54  75 /  60  60  60  40
RED RIVER.......................  51  69  51  66 /  60  70  60  40
ANGEL FIRE......................  51  70  51  68 /  60  70  60  40
TAOS............................  57  78  57  77 /  50  60  60  30
MORA............................  55  73  55  74 /  60  60  60  30
ESPANOLA........................  61  83  62  80 /  40  50  60  30
SANTA FE........................  62  79  62  77 /  60  50  70  30
SANTA FE AIRPORT................  64  82  64  80 /  50  50  60  30
ALBUQUERQUE FOOTHILLS...........  67  83  67  85 /  40  50  50  30
ALBUQUERQUE HEIGHTS.............  71  86  71  86 /  40  50  50  30
ALBUQUERQUE VALLEY..............  69  88  69  89 /  40  40  50  30
ALBUQUERQUE WEST MESA...........  67  87  67  89 /  40  50  50  30
LOS LUNAS.......................  67  86  66  87 /  40  40  50  30
RIO RANCHO......................  65  87  65  87 /  40  50  50  30
SOCORRO.........................  67  84  66  85 /  40  50  40  30
SANDIA PARK/CEDAR CREST.........  62  81  63  83 /  50  50  60  30
TIJERAS.........................  62  81  62  83 /  50  50  60  30
MORIARTY/ESTANCIA...............  58  79  59  79 /  50  50  60  30
CLINES CORNERS..................  61  77  61  77 /  50  50  60  30
GRAN QUIVIRA....................  63  79  63  77 /  40  50  60  40
CARRIZOZO.......................  63  78  65  79 /  40  50  40  40
RUIDOSO.........................  57  70  59  72 /  50  60  50  50
CAPULIN.........................  62  83  62  84 /  40  40  30  40
RATON...........................  63  89  63  87 /  60  40  40  40
SPRINGER........................  64  87  63  87 /  50  40  40  40
LAS VEGAS.......................  59  79  60  79 /  60  50  50  30
CLAYTON.........................  67  89  67  89 /  20  20  30  20
ROY.............................  65  85  65  84 /  30  40  30  30
CONCHAS.........................  72  89  72  90 /  30  30  30  20
SANTA ROSA......................  69  86  70  87 /  40  30  30  30
TUCUMCARI.......................  71  93  72  94 /  30  20  30  10
CLOVIS..........................  69  91  70  93 /  30  20  20  10
PORTALES........................  69  91  70  93 /  30  20  20  10
FORT SUMNER.....................  71  89  72  91 /  30  20  20  20
ROSWELL.........................  72  91  73  94 /  30  20  20  10
PICACHO.........................  64  80  64  83 /  30  30  30  20
ELK.............................  60  75  61  78 /  50  50  30  50

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH SUNDAY EVENING FOR THE FOLLOWING ZONES...
NMZ508-511-512-514-526-527-539.

&&

01/43
Hazardous weather outlook, Aug 13, 6:03 AM MDT, 9 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
603 AM MDT SAT AUG 13 2011

NMZ501>540-141200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
603 AM MDT SAT AUG 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS PRODUCING LOCALLY
HEAVY RAINFALL...GUSTY WINDS AND SMALL HAIL WILL BE COMMON THIS
AFTERNOON AND EVENING. THE SLOW MOVEMENT TO THE THUNDERSTORMS WILL
CAUSE AN ENHANCED THREAT FOR FLASH FLOODING ESPECIALLY OVER RECENT
FIRE BURN SCARS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED ALONG AND WEST
OF THE CENTRAL MOUNTAIN CHAIN TO THE ARIZONA STATE LINE ON SUNDAY.
HEAVY RAINFALL WILL POSE A THREAT FOR ADDITIONAL FLASH FLOODING
...ESPECIALLY OVER RECENT FIRE BURN SCARS.

SCATTERED SHOWERS AND THUNDERSTORMS PRODUCING LOCALLY HEAVY
RAINFALL WILL BE MOST COMMON OVER SOUTHERN...CENTRAL AND EASTERN
SECTIONS ON MONDAY.

TUESDAY THROUGH FRIDAY...THE THREAT FOR WIDESPREAD
HAZARDOUS WEATHER IS LOW...HOWEVER...WEATHER CAN CHANGE VERY
RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS
FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER...SPOTTERS ARE
ENCOURAGED TO SUBMIT STORM REPORTS TO OUR WEBPAGE AT
WWW.WEATHER.GOV/ABQ OR BY PHONE AT 1-888-386-7637.

17

In the hours before

Special weather statement, Aug 13, 12:34 PM MDT, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1234 PM MDT SAT AUG 13 2011

NMZ505-506-131900-
WEST CENTRAL MOUNTAINS-WEST CENTRAL PLATEAU-
1234 PM MDT SAT AUG 13 2011

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MCKINLEY COUNTY THROUGH
100 PM MDT...

AT 1230 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CHURCH ROCK...OR ABOUT NEAR GALLUP...MOVING
NORTHWEST AT 5 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...GALLUP...GAMERCO AND ALLISON.
THIS WILL ALSO IMPACT INTERSTATE 40 BETWEEN MILE MARKERS 18 AND 37.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3556 10887 3571 10865 3549 10846 3541 10871
TIME...MOT...LOC 1833Z 128DEG 3KT 3553 10866

DPORTER
Special weather statement, Aug 13, 1:27 PM MDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
127 PM MDT SAT AUG 13 2011

NMZ524-525-132000-
SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
127 PM MDT SAT AUG 13 2011

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LINCOLN AND SOUTHEASTERN
SOCORRO COUNTIES THROUGH 200 PM MDT...

AT 125 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 19 MILES WEST OF CARRIZOZO...MOVING WEST AT 5
MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF EXTREME
WESTERN LINCOLN AND SOUTHEASTERN SOCORRO COUNTIES. THIS WILL INCLUDE
THE OSCURA MOUNTAINS AND WORKMAN RIDGE.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3353 10642 3376 10634 3369 10609 3350 10614
TIME...MOT...LOC 1927Z 092DEG 5KT 3361 10622

DPORTER
Special weather statement, Aug 13, 3:35 PM MDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
335 PM MDT SAT AUG 13 2011

NMZ527-528-132200-
FAR NORTHEAST HIGHLANDS-RATON RIDGE/JOHNSON MESA-
335 PM MDT SAT AUG 13 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN COLFAX COUNTY THROUGH
400 PM MDT...

AT 332 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SUGARITE CANYON STATE PARK...OR ABOUT 5
MILES NORTH OF RATON...MOVING WEST AT 10 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...INTERSTATE 25 BETWEEN MILE
MARKERS 451 AND 460.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3700 10425 3694 10429 3684 10438 3694 10472
      3700 10469 3701 10461
TIME...MOT...LOC 2135Z 112DEG 9KT 3696 10444

DPORTER

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 12, 6:16 PM MDTAreal Flood AdvisoryABQDe Baca, Guadalupe89 min
Aug 12, 6:56 PM MDTSevere Thunderstorm WarningABQCurry27 min
Aug 12, 7:30 PM MDTAreal Flood AdvisoryABQCurry, De Baca, Quay, Roosevelt90 min
Aug 12, 9:22 PM MDTAreal Flood AdvisoryABQCurry, De Baca, Quay, Roosevelt113 min
Aug 12, 11:03 PM MDTAreal Flood AdvisoryABQChaves, Curry, De Baca, Roosevelt117 min
Aug 13, 12:34 PM MDTSpecial Weather StatementABQMcKinley26 min
Aug 13, 12:53 PM MDTAreal Flood AdvisoryABQMcKinley112 min
Aug 13, 1:06 PM MDTFlash Flood WarningABQMcKinley114 min
Aug 13, 1:16 PM MDTAreal Flood AdvisoryABQRio Arriba, Sandoval119 min
Aug 13, 1:27 PM MDTSpecial Weather StatementABQ33 min
Aug 13, 1:44 PM MDTAreal Flood AdvisoryABQLincoln, Socorro2 hr
Aug 13, 2:16 PM MDTAreal Flood AdvisoryABQSanta Fe119 min
Aug 13, 2:54 PM MDTAreal Flood AdvisoryABQLos Alamos, Rio Arriba, Sandoval3 hr
Aug 13, 3:26 PM MDTFlash Flood WarningABQColfax3 hr
Aug 13, 3:35 PM MDTSpecial Weather StatementABQColfax25 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.